Catégories dérivables  [ Derivable categories ]
Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 3, p. 317-393

These notes are devoted to the construction of derivators from a new notion of model category which is general enough to recover the theories of Quillen, Thomason, and Brown. We develop, in particular, the theory of derivable exact categories (for instance, Frobenius categories or complicial biWaldhausen categories with nice homotopy stability properties), which give rise to triangulated derivators. We give a simple combinatorial characterization for a derived functor to induce an equivalence of categories (or of derivators). At last, we prove that the notion of model category we introduce here is stable by taking presheaf categories over an arbitrary small category, while this property is known to fail for the Quillen structure.

Ces notes sont consacrées à la construction de dérivateurs à partir d'une nouvelle notion de catégorie de modèles assez générale pour recouvrir les théories de Quillen, Thomason et Brown. On développe en particulier la théorie des catégories exactes dérivables (par exemple les catégories de Frobenius et les catégories biWaldhausen compliciales vérifiant de bonnes propriétés de stabilité homotopique), lesquelles donnent lieu à des dérivateurs triangulés. On donne une caractérisation combinatoire simple pour qu'un foncteur dérivé induise une équivalence de catégories (ou de dérivateur). Dans un dernier temps, on démontre que la notion de catégorie de modèles introduite ici est stable par passage aux catégories de préfaisceaux sur une petite catégorie arbitraire, propriété qui fait défaut à la structure de Quillen.

DOI : https://doi.org/10.24033/bsmf.2592
Classification:  55U35,  55U40,  18G55,  18G10
Keywords: model categories, homotopy limits, derivators, stable categories, derived equivalences
@article{BSMF_2010__138_3_317_0,
     author = {Cisinski, Denis-Charles},
     title = {Cat\'egories d\'erivables},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {138},
     number = {3},
     year = {2010},
     pages = {317-393},
     doi = {10.24033/bsmf.2592},
     zbl = {1203.18013},
     mrnumber = {2729017},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2010__138_3_317_0}
}
Cisinski, Denis-Charles. Catégories dérivables. Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 3, pp. 317-393. doi : 10.24033/bsmf.2592. http://www.numdam.org/item/BSMF_2010__138_3_317_0/

[1] K. S. Brown - « Abstract homotopy theory and generalized sheaf cohomology », Trans. Amer. Math. Soc. 186 (1974), p. 419-458. | MR 341469 | Zbl 0245.55007

[2] W. Chachólski & J. Scherer - « Homotopy theory of diagrams », Mem. Amer. Math. Soc. 155 (2002), p. 90. | MR 1879153 | Zbl 1006.18015

[3] D.-C. Cisinski - « Images directes cohomologiques dans les catégories de modèles », Ann. Math. Blaise Pascal 10 (2003), p. 195-244. | Numdam | MR 2031269 | Zbl 1054.18005

[4] -, « Les préfaisceaux comme modèles des types d'homotopie », Astérisque 308 (2006). | Zbl 1111.18008

[5] -, « Propriétés universelles et extensions de Kan dérivées », Theory Appl. Categ. 20 (2008), p. 605-649. | MR 2534209 | Zbl 1188.18009

[6] -, « Locally constant functors », Math. Proc. Camb. Phil. Soc. 147 (2009), p. 593-614. | MR 2557145 | Zbl 1185.18013

[7] -, « Invariance de la K-théorie par équivalences dérivées », à paraître dans J. K-theory. | Zbl 1230.19002

[8] D.-C. Cisinski & A. Neeman - « Additivity for derivator K-theory », Adv. Math. 217 (2008), p. 1381-1475. | MR 2382732 | Zbl 1141.19003

[9] W. G. Dwyer, P. S. Hirschhorn, D. M. Kan & J. H. Smith - Homotopy limit functors on model categories and homotopical categories, Mathematical Surveys and Monographs, vol. 113, Amer. Math. Soc., 2004. | MR 2102294 | Zbl 1072.18012

[10] W. G. Dwyer & J. Spaliński - « Homotopy theories and model categories », in Handbook of algebraic topology, North-Holland, 1995, p. 73-126. | MR 1361887 | Zbl 0869.55018

[11] P. Gabriel & M. Zisman - Calculus of fractions and homotopy theory, Ergebnisse Math. Grenzg., vol. 35, Springer New York, Inc., New York, 1967. | MR 210125 | Zbl 0186.56802

[12] A. Grothendieck - Revêtements étales et groupe fondamental (SGA 1), Documents Mathématiques, vol. 3, Soc. Math. France, 2003.

[13] -, « Dérivateurs », manuscrit, http://people.math.jussieu.fr/~maltsin/groth/Derivateurs.html.

[14] -, « Pursuing stacks », à paraître dans Documents mathématiques.

[15] D. Happel - « On the derived category of a finite-dimensional algebra », Comment. Math. Helv. 62 (1987), p. 339-389. | MR 910167 | Zbl 0626.16008

[16] A. Heller - « The loop-space functor in homological algebra », Trans. Amer. Math. Soc. 96 (1960), p. 382-394. | MR 116045 | Zbl 0096.25502

[17] -, « Homotopy theories », Memoirs of the Amer. Math. Soc. 71 (1988). | MR 920963

[18] -, « Homological algebra and (semi)stable homotopy », J. Pure Appl. Algebra 115 (1997), p. 131-139. | MR 1431158 | Zbl 0868.18002

[19] -, « Stable homotopy theories and stabilization », J. Pure Appl. Algebra 115 (1997), p. 113-130. | MR 1431157 | Zbl 0868.18001

[20] P. S. Hirschhorn - Model categories and their localizations, Mathematical Surveys and Monographs, vol. 99, Amer. Math. Soc., 2003. | MR 1944041 | Zbl 1017.55001

[21] B. Kahn & G. Maltsiniotis - « Structures de dérivabilité », Adv. Math. 218 (2008), p. 1286-1318. | MR 2419385 | Zbl 1149.18009

[22] B. Keller - « Chain complexes and stable categories », Manuscripta Math. 67 (1990), p. 379-417. | MR 1052551 | Zbl 0753.18005

[23] -, « Derived categories and universal problems », Comm. Alg. 19 (1991), p. 699-747. | MR 1102982

[24] -, « Appendice : Le dérivateur triangulé associé à une catégorie exacte », Contemp. Math. 431 (2007), p. 369-373.

[25] S. Mac Lane - Categories for the working mathematician, 2e éd., Graduate Texts in Math., vol. 5, Springer, 1998. | MR 1712872 | Zbl 0906.18001

[26] G. Maltsiniotis - « Structure triangulée sur les catégories de coefficients de dérivateurs triangulés », exposés au groupe de travail Algèbre et topologie homotopiques, 2001.

[27] -, « Introduction à la théorie des dérivateurs », disponible à l'adresse http://www.math.jussieu.fr/~maltsin/, 2001.

[28] -, « La K-théorie d’un dérivateur triangulé », Contemp. Math. 431 (2007), p. 341-368.

[29] D. G. Quillen - Homotopical algebra, Lecture Notes, vol. 43, Springer, 1967. | MR 223432 | Zbl 0168.20903

[30] -, « Higher algebraic K-theory », in Higher K-theories I, Lecture Notes in Math., vol. 341, Springer, 1973, p. 85-147. | MR 338129

[31] A. Rădulescu-Banu - « Cofibrations in homotopy theory », preprint arXiv :math/0610009.

[32] R. W. Thomason & T. Trobaugh - « Higher algebraic K-theory of schemes and of derived categories », in The Grothendieck Festschrift, Vol. III, Progr. Math., vol. 88, Birkhäuser, 1990, p. 247-435. | MR 1106918 | Zbl 0731.14001

[33] F. Waldhausen - « Algebraic K-theory of spaces », in Algebraic and geometric topology (New Brunswick, N.J., 1983), Lecture Notes in Math., vol. 1126, Springer, 1985, p. 318-419. | MR 802796 | Zbl 0579.18006

[34] C. Weibel - « Homotopy ends and Thomason model categories », Selecta Math. (N.S.) 7 (2001), p. 533-564. | MR 1872081 | Zbl 0998.18006